MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deposits (1809); Nodule (4551); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of injection site injury was assessed as equivalently expected as erosion, whereas the events injection site nodule and device extrusion were assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Possible confounding factor in this case includes the timing of the corrective treatment with kenalog and its potential role in the event of device extrusion, however information relative to this was sparse and a contributory role of the treatment with radiesse cannot be excluded with certainty.Additionally, this is a consumer case and medical confirmation is pending.Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us consumer and concerns a female patient.The patient was injected with radiesse in the top of the hands, in (b)(6) 2025.Batch number and expiry date were reported as unknown.In 2025, after the radiesse injection, the patient experienced that the injection site took a long time to heal.In 2025 (reported as by (b)(6)), the injection site was not healed and the patient experienced nodules in both hands.As reported, over the next five months, the area was flooded with normal saline (reported as ns) twice, microneedling was done to the area twice along with clearv treatments, and the patient received kenalog injections twice.After the last kenalog injection, one nodule opened up and the radiesse (also reported as the product) was coming out of the opening/extruding out.The patient was scheduled with a physician who was going to excise the areas on (b)(6) 2025.At the time of this reported, the patient's hands had multiple nodules and were very unsightly.Due to the information provided, the outcome for the events nodules and injection site did not heal was considered not resolved, the outcome for the event radiesse was extruding was considered unknown.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of injection site injury was assessed as equivalently expected as erosion, whereas the events injection site nodule and device extrusion were assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Possible confounding factor in this case includes the timing of the corrective treatment with kenalog and its potential role in the event of device extrusion, however information relative to this was sparse and a contributory role of the treatment with radiesse cannot be excluded with certainty.Additionally, this is a consumer case and medical confirmation is pending.Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 26-dec-2025: the event device extrusion was upgraded to serious.The reported became infected is considered to be a consequence of the corrective surgical treatment and therefore was not coded.The reported migration of product is considered to be a consequence of device extrusion and therefore was not coded.Causality for the events remains unchanged as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the events injection site nodule and device extrusion were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us consumer and concerns a female patient.The patient was injected with radiesse in the top of the hands, in (b)(6) 2025.Batch number and expiry date were reported as unknown.In 2025, after the radiesse injection, the patient experienced that the injection site took a long time to heal.In 2025 (reported as by (b)(6), the injection site was not healed and the patient experienced nodules in both hands.As reported, over the next five months, the area was flooded with normal saline (reported as ns) twice, microneedling was done to the area twice along with clearv treatments, and the patient received kenalog injections twice.After the last kenalog injection, one nodule opened up and the radiesse (also reported as the product) was coming out of the opening/extruding out.The patient was scheduled with a physician who was going to excise the areas on (b)(6) 2025.At the time of this reported, the patients' hands had multiple nodules and were very unsightly.Due to the information provided, the outcome for the events nodules and injection site did not heal was considered not resolved, the outcome for the event radiesse was extruding was considered unknown.Follow-up information was received on 26-dec-2025: the event device extrusion was upgraded to serious copious amounts of product were removed from both hands.At the time of the report, the patient was in two hand braces.Her left-hand wound was opened, resewn, became infected with klebsiella.At the time of the report, two incisions were healing by secondary intention (as reported).She was taking antibiotics.The right hand had an incision where product initially migrated out of an opening that developed, likely secondary to two recent kenalog injection to the hands.The migration of radiesse out of a hole opening required correction and removal of multiple other areas of nodules took place on (b)(6) 2025.Radiesse migration incision dehisced twice with tendon exposure, which required debridement and triple suturing of the area.As a result, the patient was in a resting stroke hand splint, with no use of right hand and very limited use of left hand.Suture removal was scheduled for (b)(6) 2026.She was informed that she needed to wear the stroke splint for up to one month after removal in an attempt to prevent further dehiscence.The outcome of the events remained unchanged.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as serious.The event of injection site injury was assessed as equivalently expected as erosion, whereas the events injection site nodule and device extrusion were assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Possible confounding factor in this case includes the timing of the corrective treatment with kenalog and its potential role in the event of device extrusion, however information relative to this was sparse and a contributory role of the treatment with radiesse cannot be excluded with certainty.Additionally, this is a consumer case and medical confirmation is pending.Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 26-dec-2025: the event device extrusion was upgraded to serious.The reported became infected is considered to be a consequence of the corrective surgical treatment and therefore was not coded.The reported migration of product is considered to be a consequence of device extrusion and therefore was not coded.Causality for the events remains unchanged as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the events injection site nodule and device extrusion were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 02-feb-2026: the batch record review for radiesse(+), lot a00121070, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00121070) and similar events were noted.This case was medically confirmed.The suspect product was recoded from radiesse to radiesse(+).The verbatim term nodules was changed to radiesse(+) collagen nodules and the event was recoded from injection site nodule to product distribution issue.The verbatim term radiesse extruding was changed to radiesse(+) extruding and the coding remained unchanged.Product preparation issue and off label use of device were added.The outcome for the event radiesse(+) extruding was reported as not resolved.The outcome for the event injection site took a long time to heal was considered as resolved.In the opinion of the reporter, the events were related to radiesse(+).This case was assessed by merz north america as serious.The event of injection site injury was assessed as equivalently expected as erosion whereas the events of product distribution issue and device extrusion were assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).The reported became infected and seroma are considered to be consequences of the corrective surgical treatment and therefore were not coded.The reported migration of product is considered to be a consequence of device extrusion and therefore was not coded.Product preparation issue and off label use of device were coded only for formal reasons.Injection of radiesse(+) in the hands is no approved indication of radiesse(+) in the us.Dilution of radiesse(+) with bacteriostatic sodium chloride for injection into the hands is not approved based on the currently valid us instructions for use leaflet of radiesse(+).This case was medically confirmed.Based on the information provided, this case was assessed as reportable to the fda as the events product distribution issue and device extrusion were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us consumer and concerns a female patient.The patient was injected with radiesse in the top of the hands, in(b)(6) 2025.Batch number and expiry date were reported as unknown.In 2025, after the radiesse injection, the patient experienced that the injection site took a long time to heal.In 2025 (reported as by june), the injection site was not healed and the patient experienced nodules in both hands.As reported, over the next five months, the area was flooded with normal saline (reported as ns) twice, microneedling was done to the area twice along with clearv treatments, and the patient received kenalog injections twice.After the last kenalog injection, one nodule opened up and the radiesse (also reported as the product) was coming out of the opening/extruding out.The patient was scheduled with a physician who was going to excise the areas on (b)(6) 2025.At the time of this reported, the patients' hands had multiple nodules and were very unsightly.Due to the information provided, the outcome for the events nodules and injection site did not heal was considered not resolved, the outcome for the event radiesse was extruding was considered unknown.Follow-up information was received on 26-dec-2025: the event device extrusion was upgraded to serious.Copious amounts of product were removed from both hands.At the time of the report, the patient was in two hand braces.Her left-hand wound was opened, resewn, became infected with klebsiella.At the time of the report, two incisions were healing by secondary intention (as reported).She was taking antibiotics.The right hand had an incision where product initially migrated out of an opening that developed, likely secondary to two recent kenalog injection to the hands.The migration of radiesse out of a hole opening required correction and removal of multiple other areas of nodules took place on (b)(6) 2025.Radiesse migration incision dehisced twice with tendon exposure, which required debridement and triple suturing of the area.As a result, the patient was in a resting stroke hand splint, with no use of right hand and very limited use of left hand.Suture removal was scheduled for (b)(60 2026.She was informed that she needed to wear the stroke splint for up to one month after removal in an attempt to prevent further dehiscence.The outcome of the events remained unchanged.Follow-up information was received on 02-feb-2026: this case was medically confirmed.The suspect product was recoded from radiesse to radiesse (+).The verbatim term nodules was changed to radiesse (+) collagen nodules and the event was recoded from injection site nodule to product distribution issue.The verbatim term radiesse extruding was changed to radiesse (+) extruding and the coding remained unchanged.The patients date of birth, age and gender were provided.She was 60 years old at the time of the event.The patient was injected with 1.5 ml of radiesse (+) into the hands (off label use of device), in (b)(6) 2025.Each time of injection, 1.5 ml of radiesse (+), was diluted with 3 ml of bacteriostatic sodium chloride (nacl) in a 1:2 ratio (product preparation issue, off label use of device) for a total of 4.5 ml of diluted radiesse (+) injected.A 25 g and 2-inch cannula was used for injection.Batch number was reported as a00121070 (expiry date: 13-aug-2025).The batch record review was received and the lot number for radiesse (+) was confirmed as a00121070 (expiry date: 13-aug-2025).A lot search in the global safety database was conducted.Concomitant medications included 0.75 mg of levothyroxine daily.Allergies, recent illness, injury or vaccines were reported as none.The patient underwent many aesthetic treatments over the years including hyaluronic fillers into the face, neurotoxin, sculptra into the face, co2 laser, coolsculpting, morpheus8 on the face, and emsculpt on the body.History of nodules or issues with other previous aesthetic treatments were reported as none.It was ambiguously reported the patient did and did not have prior aesthetic treatments in the areas treated with radiesse(+).The patient followed aftercare instructions.On (b)(6) 2025, the patient reported the nodules.At that time, corrective treatment was applied and included bacteriostatic nacl and massage performed.One nodule was near the port site, and the others were scattered bilaterally on the hands.On (b)(6) 2026, sutures were removed from the left hand.On (b)(6) 2026, seroma on right hand was noted, but the wound healing was complete.The left hand had seroma that was drained on its own at times.There were no signs or symptoms of infection present, drainage was clear.As reported, the physician diagnosed the patient with radiesse (+) collagen nodules.The patient was referred to the hand specialist for further workup.No laboratory tests were performed.No hospitalization was required.The outcome for the events radiesse (+) collagen nodules and radiesse (+) extruding was reported as not resolved (changed from unknown for radiesse (+) extruding).Due to the information provided, the outcome for the event injection site took a long time to heal was considered as resolved (ambiguously reported as not resolved, changed from not resolved).In the opinion of the reporter, it was unknown whether the events were permanent because the patient was still undergoing evaluation and treatment, the treatment was necessary to accelerate recovery and prevent permanent damage because the extruding nodules had to be removed to prevent infection and progression of issues, and the events were related to radiesse(+) (also ambiguously reported that it was unclear what caused the nodules).Therefore, the causality of the events was changed from reasonable possibility to related.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key23715581
Report Number3013840437-2025-00163
Device Sequence Number21060242
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3250813A00121070
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Catalogue Number8063M0K2
Device Lot NumberA00121070
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/26/2025
02/02/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/15/2026
02/13/2026
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVOTHYROXIN (LEVOTHYROXINE SODIUM)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexFemale